It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Digestive Disorders Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 01-06-2012, 04:28 PM   #1
Member
(male)
 
Join Date: Dec 2009
Location: United States
Posts: 74
Searfass HB User
mastic gum for my gastritis

I'm on day 2 of taking mastic gum for my gastritis, and last night is the first night in months that I have slept all the way through the night! of course, I'm sure it didn't hurt that I had 6 beers before bed!

But recently my left side is a bit painful. I am prone to getting kidney stones, probably malabsorption has something to do with that, but can mastic gum cause kidney stones?
__________________
Cystic Fibrosis, Diabetes, Osteopenia

 
Old 02-11-2012, 07:38 PM   #2
Member
(male)
 
Join Date: Dec 2009
Location: United States
Posts: 74
Searfass HB User
Re: mastic gum

Well I stopped the mastic gum. It works wonderfully the first few days I am off of Zantac, but it just doesn't cut it after; it seems to lose it's effectiveness.
__________________
Cystic Fibrosis, Diabetes, Osteopenia

 
Sponsors Lightbulb
   
Old 02-11-2012, 10:19 PM   #3
Senior Veteran
(male)
 
Join Date: Nov 2000
Location: Charleston
Posts: 5,550
Harry HB UserHarry HB UserHarry HB UserHarry HB UserHarry HB UserHarry HB UserHarry HB UserHarry HB UserHarry HB User
Re: mastic gum

I have used Mastica (mastic gum) many times and it has worked for me to cure gastritis still does to this day!! Harry

 
Old 06-15-2012, 06:52 AM   #4
Newbie
(female)
 
Join Date: Jun 2012
Location: Cleveland, GA
Posts: 3
spedgal HB User
Re: mastic gum

Hi,
I am new to the board but wanted to share two things that seem not to be mentioned in the dialogue. One is that all ppi's or h2 blockers will give you a rebound reaction if you stop them suddenly. Doctors don't tell you of course. You have to wean off them slowly, reducing the dose as you go along.
That is why so many people have terrible burning. The other is that you don't have to have h-pylori to have an ulcer. In this case it is the holisitic community that keeps that information out there. You can have an ulcer due to your own stress level. I have been taking 2 mastic tablets each morning before breakfast and it seems to be helping. You HAVE to quit coffee and alcohol and eat lightly, low spice and low fried foods. You can heal but you have to keep your habits in check until you do then you can slowly add things that you have eliminated back in and see how you do. The ideal would be never to take a ppi or h2 blocker until it is a last resort.

 
Old 06-15-2012, 07:07 AM   #5
Member
(male)
 
Join Date: Dec 2009
Location: United States
Posts: 74
Searfass HB User
Re: mastic gum

That rebound acid is a killer! I have too may things on my plate right now, but possibly in the future I'll try to wean myself off an ant-acids again.
__________________
Cystic Fibrosis, Diabetes, Osteopenia

Last edited by Searfass; 06-15-2012 at 07:07 AM.

 
Old 06-15-2012, 07:23 AM   #6
Newbie
(female)
 
Join Date: Jun 2012
Location: Cleveland, GA
Posts: 3
spedgal HB User
Re: mastic gum

Surely it is not a cure all. For me I have had such horrible side effects from PPI's. I am allergic to most and break out in hives and my lips swell up and itch like mad which makes me rely on benedryl which then makes me dehydrated and feel blue, Zantac makes my bones hurt, the only one I can take is Prevacid and that works but makes me feel "off" too. So I am working on using Mastic gum, I make a cool tea out of Marshmallow root which tastes like s--t but it seems to coat my esophagus and make me feel less irritated and just not drinking any alcohol or drink any coffee etc. Hope you heal up soon!

 
Old 06-15-2012, 07:26 AM   #7
Newbie
(female)
 
Join Date: Jun 2012
Location: Cleveland, GA
Posts: 3
spedgal HB User
Re: mastic gum

I know it is so hard to find the time to wean off!!!! That is why I wish I never started. My first symptom was horrible esophageal spasms that made me feel like I was having a heart attack and worse. The doctor did an upper endoscopy and said I had no sign of erosion. He wanted me to take Librax 4 times a day. That is the drug they give if you have Crohn's He felt I was very stressed and that my whole digestive system would benefit from calming down. At that time I was afraid I would get addicted as Librax is narcotic, in hind sight I think it would have been easier to be a hop head!!!

 
Closed Thread




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added








TOP THANKED CONTRIBUTORS



janewhite1 (20), bluepumkin (18), solofelix (17), Harry (13), Titchou (8), flipfleury (8), ladybud (8), MountainReader (7), jmarple (6), rufous57 (6)

Site Wide Totals

teteri66 (1180), MSJayhawk (1013), Apollo123 (909), Titchou (856), janewhite1 (823), Gabriel (763), ladybud (755), midwest1 (671), sammy64 (668), BlueSkies14 (607)



All times are GMT -7. The time now is 12:51 PM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!